Subscribe!
To Celebrity Health & Fitness

Get the Latest News
on Health, Beauty,
Fitness & Fashion by Email! Free!

Enter your email address:

Delivered by FeedBurner

Subscribe to Celebrity Health & Fitness's Free Newsletter!

HEALTH

Lil' Wayne Stable After Suspected Overdose; Still In Intensive Care

Rapper Rushed to Hospital, Reportedly in Grave Condition

Lil Wayne front2 Lil Wayne Stable After Suspected Overdose; Still In Intensive Care

Lil Wayne is in intensive care after suffering severe seizures.

Lil’ Wayne has reportedly been stabilized and his condition is improving according to his business associates, who played down the seriousness of his hospitalization amid media reports he was in dire condition.

Wayne, real name Dwayne Michael Carter, Jr., was hospitalized at Cedars-Sinai Hospital in Los Angeles Tuesday (Mar.12) after suffering a seizure. He was released a day later, but readmitted after he was found unconscious by an associate.

Media reports have been conflicting. Early reports said the rapper had severe seizures and was put into an induced coma to avoid brain injury. He was said to be on life support. Gossip site TMZ reported that he had been read his last rites.

But sources with his Young Money label claimed Wayne was not in any danger and was conscious and watching a basketball game. It would be in their interest business-wise to play down the seriousness of his condition. The hospital would only say he is stabilizing, but still in the ICU.

Although codeine has been cited as a possible cause for the seizures, it’s unlikely because of the nature of the drug. But it can fatal if it triggers an allergic reaction or is taken in combination with other drugs.

Codeine is a mild opiate that is usually added to liquid Tylenol to treat moderate pain. An abuser quickly builds up tolerance to the drug and it may require massive amounts to create the same level of high, according to medical references.

Tylenol, aka Acetaminophen, could produce far more damaging effects if combined with alcohol. Liver damage can occur and the liver can fail, which could lead to seizures or other serious health complications.

For someone who has built up a tolerance to codeine, it is very difficult to overdose, according to an addiction specialist.

Codeine-laced cough syrup is known as Sizzurp on the street and is usually mixed with a soft drink like Sprite and consumed to get high. Another active drug, Promethazine, a powerful antihistamine used to treat colds, is also usually contained in the syrup.

Promethazine is sleep-inducing, according to medical references, and enhances feelings of euphoria, and sometimes hallucinogenic visions if taken in excess with codeine. Side effects, although rare, include seizures.

     
CHECK OUT THESE TOP STORIES FROM THE WEB